I understand your concern. I have a close family memeber, (a nurse also) has taken Celebrex daily for a number of years. It is very effective for relieving her severe bi-lateral knee pain and she feels the benefits out weight the risks. She is 49.
Celebrex may cause an increased risk of serious cardiovascular thrombotic events, myocardial infarction, and stroke, which can be fatal. All nonsteroidal anti-inflammatory drugs (NSAIDs) may have a similar risk. This risk may increase with duration of use.
It is my opinion that each of us have to research the medications we take and make our own decisions based on that research and our comfort levels. Personally I would not take Celebrex long term but I take acetaminophen (tylenol) long term which can be just as risky. So it's an individual decision. Does it significantly help your pain? If it does that would certainly be a large part of my decision process.
I hope my input has been a bit helpful for you. Others will post with their opinions. Best of luck to you and as always, take care.
Hey Hopey. I was just prescribed Celebrex too!! I'm very anxious to see how well it helps b/c i have constant back pain and have tried several meds that haven't given ANY relief. I started the Celebrex today, 600 mgs. And will take 400 mgs/day after today. The dr DID say it can take a few days to start feeling relief from it. I hope it works for both of us :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.